MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892820250
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Bradycardia (1751); Chest Pain (1776); Low Blood Pressure/ Hypotension (1914); Reduced Blood Flow (4598)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture occurred resulting in reduced blood flow, chest pain, hypotension, and bradycardia which required treatment.The patient presented with acute myocardial infarction.The target lesion was located in the left anterior descending artery (lad).A 2.50mm x 20mm maverick 2 balloon catheter was advanced for dilation.However, when the balloon reached 12 atmospheres, the balloon ruptured resulting in interruption of blood flow in the lad.The patient experienced chest pain, low blood pressure, and slow heart rate.Medication was administered immediately and the patient symptoms improved.The balloon was removed, and the procedure was completed with a different device.There were no further patient complications reported.The patient condition following the procedure was stable.
 
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).E1: initial reporter phone: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).Device evaluated by mfr.: fg maverick 2 mr, 2.50mm x 20mm was returned for analysis.A visual and tactile examination identified multiple kinking along the length of the hypotube.A visual and tactile examination of the distal extrusion identified no damages.A microscopic examination of the distal extrusion identified no damages.A microscopic examination of the balloon material identified an 8mm longitudinal tear in the balloon material.This tear stretched from the proximal markerband to mid section of balloon.A microscopic examination of the tip identified no damages.A microscopic examination of the markerbands identified no damages.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20995881
Report Number2124215-2024-79273
Device Sequence Number8054588
Product Code LOX
UDI-Device Identifier08714729370185
UDI-Public08714729370185
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model NumberH7493892820250
Device Catalogue NumberH7493892820250
Device Lot Number0031412932
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight75 KG